Alert archive / Tennessee / High Wind Watches in 2016
High Wind Watch 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Feb 22, 2016, 3:06 PM EST for Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee. It took effect at Feb 23, 2016, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 3:06 PM EST (20:06 UTC)
- In effect from
- Feb 23, 2016, 10:00 PM EST
- Expired
- Feb 23, 2016, 3:38 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS74 KMRX 222006 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EST MON FEB 22 2016 ...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND SOUTHWEST NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TUESDAY NIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008- 230415- /O.NEW.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON 306 PM EST MON FEB 22 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...TUESDAY EVENING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
4 follow-up statements
046 WWUS74 KMRX 230240 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 940 PM EST MON FEB 22 2016 ...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND SOUTHWEST NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TUESDAY NIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008- 231045- /O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON 940 PM EST MON FEB 22 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...TUESDAY EVENING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
374 WWUS74 KMRX 230830 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EST TUE FEB 23 2016 ...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND SOUTHWEST NORTH CAROLINA TONIGHT THROUGH WEDNESDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008- 231630- /O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON 330 AM EST TUE FEB 23 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
317 WWUS74 KMRX 231623 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1123 AM EST TUE FEB 23 2016 ...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND SOUTHWEST NORTH CAROLINA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008- 240000- /O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON 1123 AM EST TUE FEB 23 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY AFTERNOON... * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
907 WWUS74 KMRX 232038 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 338 PM EST TUE FEB 23 2016 ...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND SOUTHWEST NORTH CAROLINA TONIGHT THROUGH WEDNESDAY. STRONG AND GUSTY WINDS ARE ALSO EXPECTED ACROSS VALLEY LOCATIONS... .A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA...SOUTHWEST NORTH CAROLINA...AS WELL AS VALLEY LOCATIONS IN THE LOWER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008- 240500- /O.UPG.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/ /O.NEW.KMRX.HW.W.0003.160224T0300Z-160225T0000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON 338 PM EST TUE FEB 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...TONIGHT THROUGH WEDNESDAY. * IMPACTS...DRIVING WILL BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME TREES MAY BE DOWNED...AREA HIKERS AND OUTDOORSMEN ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ040-042-044-046-071-073-085-086-240500- /O.NEW.KMRX.HW.W.0003.160224T0300Z-160225T0000Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-MCMINN-NORTHWEST MONROE- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...ATHENS...MADISONVILLE 338 PM EST TUE FEB 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY. * EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * TIMING...TONIGHT THROUGH WEDNESDAY. * IMPACTS...DRIVING WILL BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME TREES MAY BE DOWNED...AREA HIKERS AND OUTDOORSMEN ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>039-067>070-081>084-098>101-VAZ001-002-005-240500- /O.NEW.KMRX.WI.Y.0006.160224T0900Z-160225T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-BRADLEY-WEST POLK- LEE-WISE-SCOTT- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA...CLEVELAND... BENTON...JONESVILLE...WISE...NORTON...GATE CITY 338 PM EST TUE FEB 23 2016 /238 PM CST TUE FEB 23 2016/ ...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY. * EVENT...SOUTH TO SOUTHWEST WINDS OF 20 TO 3O MPH WITH LOCAL GUSTS UP TO 40 MPH WILL BE POSSIBLE DUE TO A STRONG PRESSURE GRADIENT ASSOCIATED WITH AN INCOMING LOW PRESSURE SYSTEM. * TIMING...EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 22, 12:45 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 22, 12:45 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1245 PM EST MON FEB 22 2016 .AVIATION...PERIODS OF MVFR CONDITIONS AND SHOWERS WILL RE-DEVELOP ACROSS THE TAF SITES THIS EVENING AS ISENTROPIC LIFT AND FRONTO- GENETIC FORCING INCREASES. THIS SHORT-WAVE RESPONSIBLE FOR ENHANCING THE FORCING WILL MOVE EAST EARLY TUESDAY MORNING. FLIGHT CONDITIONS WILL IMPROVE TUESDAY MORNING. SURFACE RIDGING WILL KEEP WINDS LIGHT THROUGH THE TAF PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM
Hazardous weather outlook, Feb 22, 3:00 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST MON FEB 22 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-232000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 300 PM EST MON FEB 22 2016 /200 PM CST MON FEB 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT AND TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...STRONG AND GUSTY WINDS FOR MOUNTAINS AND ADJACENT FOOTHILLS FOR TUESDAY NIGHT AND WEDNESDAY MORNING... ...SHOWERS AND THUNDERSTORMS WITH STRONG AND GUSTY WINDS EXPECTED WEDNESDAY... LATE TUESDAY NIGHT THROUGH WEDNESDAY STRONG AND GUSTY WINDS WILL BE MOVING INTO THE AREA...ESPECIALLY ACROSS THE SOUTHERN APPALACHIAN MOUNTAINS AND ADJACENT FOOTHILLS OF EAST TENNESSEE. SOUTHERLY WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH ARE ANTICIPATED. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST TENNESSEE EARLY WEDNESDAY MORNING...THEN MOVE QUICKLY NORTHEAST ACROSS THE REST OF THE AREA DURING THE DAY. STRONG AND GUSTY WINDS...WITH LOCALIZED DAMAGING WINDS ARE EXPECTED. THERE IS A LOW CHANCE OF A TORNADO ACROSS SOUTHEAST TENNESSEE EARLY WEDNESDAY MORNING. BEST THE STRONG STORMS...HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS WITH LOCALIZED FLOODING POSSIBLE ACROSS THE SOUTHERN PLATEAU..SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. BY WEDNESDAY NIGHT...COLDER AIR WILL BE MOVING INTO THE REGION...CHANGING RAIN SHOWERS TO SNOW SHOWERS. THERE IS A CHANCE OF SOME SNOW ACCUMULATIONS MAINLY IN THE SOUTHERN APPALACHIAN MOUNTAINS AS WELL AS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA LATE WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
High Wind Watches in Tennessee, 2016High Wind Watches in Virginia, 2016High Wind Watches in North Carolina, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.